Related Experiment Video
Updated: Mar 16, 2026

Author Spotlight: Anterior HR-OCT as a Non-Invasive Tool for Characterizing Ocular Surface Squamous Neoplasia
Published on: August 9, 2024
[A Case of a Corneal Disorder after Breast Cancer Treatment with Nab-paclitaxel]
Background:
We report a case of a corneal disorder after breast cancer treatment with a microtubule inhibitor, nab-paclitaxel (Abraxane).
Case:
A 55-year-old woman, who was referred to our clinic, presented with blurred vision. 2 weeks previously, she had been undergoing treatment with nab-paclitaxel, trastuzumab and pertuzumab. Visual acuity was 20/60 in right eye and 20/40 in left eye. Slit-lamp examination showed an atypical epithelium invasion of the cornea in both eyes and small epithelial defect in left eye. After the nab-paclitaxel treatment was discontinued the corneal findings improved. 4 months later, visual acuity was 20/15 in right eye and 20/20 in left eye.
Conclusions:
Nab-paclitaxel can cause severe corneal disorders, but the possibility that trastuzumab and pertuzumab combination therapy is associated with these disorders cannot be denied. Clinicians should consider the possibility of the side effects caused by systemic administration in cases of corneal disorders of uncertain etiology.
More Related Videos
Related Concept Videos
Cancer Therapies
However, cancer treatments can pose several challenges, as therapies used to kill cancer cells are generally also toxic to normal cells. Moreover, cancer cells mutate rapidly and can develop resistance to chemical agents or radiation therapy. Besides, all types of cancer cells may not respond to the same therapy. Some cancer cells respond to one...
Cancer Therapies
Angle Closure Glaucoma: Treatment
Treatment Resistant Cancers
Treatment Resistent Cancers
Skin Cancer
Basal Cell Carcinoma (BCC): BCC is the most common type of skin cancer, accounting for about 80% of cases. It typically develops in...

